Alert archive / New York / Frost Advisories in 2011
Frost Advisory 2, NWS New York, NY
NWS New York, NY issued this frost advisory at May 5, 2011, 3:47 PM EDT for Orange County, Putnam County, New York; Greater Bridgeport Planning Region, Connecticut. It took effect at May 6, 2011, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2011, 3:47 PM EDT (19:47 UTC)
- In effect from
- May 6, 2011, 2:00 AM EDT
- Expired
- May 6, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS71 KOKX 051947 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT THU MAY 5 2011 CTZ005-NYZ067-068-060900- /O.NEW.KOKX.FR.Y.0002.110506T0600Z-110506T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 347 PM EDT THU MAY 5 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATIONS...ORANGE AND PUTNAM COUNTIES IN SOUTHEAST NEW YORK...AND NORTHERN FAIRFIELD COUNTY IN SOUTHWEST CONNECTICUT. * HAZARDS...FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT UNTIL JUST AFTER SUNRISE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GOODMAN
2 follow-up statements
681 WWUS71 KOKX 060753 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 AM EDT FRI MAY 6 2011 CTZ005-NYZ067-068-061200- /O.CON.KOKX.FR.Y.0002.000000T0000Z-110506T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 353 AM EDT FRI MAY 6 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...ORANGE AND PUTNAM COUNTIES IN SOUTHEAST NEW YORK... AND NORTHERN FAIRFIELD COUNTY IN SOUTHWEST CONNECTICUT. * HAZARDS...FROST. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...THROUGH 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
480 WWUS71 KOKX 061137 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 737 AM EDT FRI MAY 6 2011 CTZ005-NYZ067-068-061245- /O.EXP.KOKX.FR.Y.0002.000000T0000Z-110506T1200Z/ NORTHERN FAIRFIELD-ORANGE-PUTNAM- 737 AM EDT FRI MAY 6 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM AS TEMPERATURES ARE EXPECTED TO QUICKLY RISE INTO THE 40S TO AROUND 50 DEGREES BY THAT TIME. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 5, 1:33 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 5, 1:33 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT THU MAY 5 2011
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH WILL MOVE THROUGH THIS AFTERNOON.
ADDITIONAL WEAK LOW PRESSURE TROUGHS MAY AFFECT THE REGION
FRIDAY NIGHT THROUGH THE WEEKEND...OTHERWISE WEAK HIGH PRESSURE
WILL BE IN PLACE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
500MB LOW CENTER WILL BE MOVING THROUGH NEW ENGLAND
TODAY...RESULTING IN A COLD POOL ALOFT OVER THE REGION. LOW LEVEL
LAPSE RATES WILL BE STEEP...AND 850-500MB LAYER LAPSE RATES ARE
FORECAST TO BE 6.5-7.0 C/KM THIS AFTERNOON OVER MUCH OF THE CWA. NE
ZONES WILL HAVE LOWER VALUES THAN THIS BUT WILL HAVE GREATER MID
LEVEL LIFT WITH CLOSER PROXIMITY TO THE 500MB LOW. 300MB JET STREAK
MOVING FROM THE SW LATE IN THE DAY IS NOT VERY STRONG...BUT MAY
PROVIDE SOME LARGE SCALE LIFT WHILE A SURFACE TROUGH PASSES THROUGH
IN THE AFTERNOON.
ALL OF THIS CONSIDERED...TURNING PARTLY TO MOSTLY CLOUDY WITH
ISOLD/SCT SPRINKLES...MAINLY EAST. ANY STRONGER SHOWERS THAT
MANAGE TO FORM COULD BRING SMALL HAIL AND GUSTY WINDS GIVEN LOW
WET BULB ZERO HEIGHTS AND A DRY SUB-CLOUD LAYER. IN ANY CASE...A
TIGHTENING PRESSURE GRADIENT AND DEEP MIXING WILL BRING WIND GUSTS
TO 30-35 MPH DURING DAY. RECENT RAINFALL ALONG WITH AT LEAST
PARTIAL GREENUP SHOULD PRECLUDE A SIGNIFICANT FIRE WEATHER THREAT
ACROSS SOME OF THE SW ZONES IN SPITE OF LOW RH VALUES AND GUSTY
WINDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MAINLY CLEAR FOR MUCH OF THE NIGHT TONIGHT WITH PERHAPS A MID-DECK
OF CLOUDS MOVING INTO WESTERN ZONES LATE AT NIGHT. THIS WILL
COMPLICATE THE FROST FORECAST TONIGHT ESPECIALLY ACROSS THE NW
ZONES. LOOKS LIKE THERE'S JUST ENOUGH OF A PRESSURE GRADIENT TO KEEP
WINDS FROM GOING CALM FOR AN EXTENDED PERIOD OF TIME. AFTER
COLLABORATION WITH THE SURROUNDING OFFICES...HAVE DECIDED TO HOLD
OFF ON ISSUING A FROST ADVISORY FOR NOW.
FRIDAY IS SHAPING UP TO BE A DRY DAY WITH WEAK RIDGING AT THE
SURFACE AN ALOFT. LOOKS LIKE MOISTURE AND LIFT ARRIVES TOO LATE FOR
A MENTION OF SHOWERS LATE AFTERNOON ACROSS THE WESTERN ZONES.
MOISTURE AND LIFT HOWEVER INCREASE FRIDAY NIGHT WITH A CHANCE OF
SHOWERS. SATURDAY MOST LIKELY REMAINS DRY AS WELL...BUT LEFT IN A
SLIGHT CHANCE OF SHOWERS WITH A SHORTWAVE MOVING THROUGH.
TEMPERATURES THROUGH THE SHORT TERM WERE BASED MAINLY ON A MAV/NAM
MOS BLEND.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS IN GOOD GENERAL AGREEMENT REGARDING UPPER LEVEL PATTERN
DURING THE EXTENDED...WITH A 500MB TROUGH OVER THE NORTHEASTERN US
SUNDAY THAT MOVES OFFSHORE SUNDAY NIGHT. A CUTOFF LOW THEN DEVELOPS
OVER THE WESTERN ATLANTIC AND RETROGRADES EARLY IN THE WEEK BEFORE
PUSHING FURTHER EAST AND BECOMING SHARPER BY MIDWEEK. FURTHER
UPSTREAM...RIDING OVER THE MIDWEST PERSISTS THROUGH MIDWEEK. THIS
WILL RESULT IN SLOW MOVEMENT OF SURFACE FEATURES EARLY NEXT WEEK.
SURFACE LOW PRESSURE SLOWLY PUSHES FROM THE GREAT PLAINS INTO THE
UPPER MISSISSIPPI VALLEY...WITH A SLOW-MOVING WARM FRONT EXTENDING
GENERALLY ACROSS THE OHIO VALLEY AND INTO THE MID-ATLANTIC STATES.
HIGH PRESSURE WILL BE ANCHORED ACROSS SOUTHERN CANADA.
ON SUNDAY...LOW PRESSURE POTENTIALLY PASSES TO OUR SOUTH ALONG THE
WARM FRONT. COUPLED WITH THE UPPER LEVEL TROUGH..CARRYING CHANCE
POPS FOR SHOWERS ACROSS THE REGION. HIGH PRESSURE FROM CANADA
NOSES INTO THE REGION SUNDAY NIGHT AND REMAINS OVER THE REGION
THROUGH WEDNESDAY...WITH DRY WEATHER EXPECTED. SHOWERS WILL BE
POSSIBLE WEDNESDAY NIGHT AS THE WARM FRONT APPROACHES FROM THE WEST.
TEMPERATURES RELATIVELY CONSISTENT THROUGH THE EXTENDED
PERIOD...WITH A SLOW GENERAL WARMING TREND. HIGHS SUNDAY RANGE FROM
THE LOW 60S ALONG THE COAST TO THE UPPER 60S INLAND. TEMPS LIKELY
AROUND NORMAL TO SLIGHTLY ABOVE NORMAL MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE AREA TERMINALS WILL BE IN BETWEEN LOW PRESSURE TO THE
NORTHEAST AND HIGH PRESSURE TO THE SOUTHWEST.
VFR EXPECTED THROUGH THE TAF PERIOD.
WINDS WILL BE NORTHWESTERLY...AROUND 310 THROUGH MUCH OF THE
FORECAST PERIOD...MOST LIKELY JUST TO THE LEFT OF 310. GUSTY WINDS
CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS AND
WINDS WILL QUICKLY SUBSIDE BETWEEN 00Z TO 02Z AND BECOME MORE
WESTERLY. WINDS CONTINUE TO SHIFT TOWARDS THE SOUTHWEST BY
FRIDAY MORNING. GUSTS ARE EXPECTED ONCE AGAIN BY LATE MORNING INTO
THE AFTERNOON.
NY METRO ENHANCED AVIATION WEATHER SUPPORT
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS ARE EXPECTED TO REMAIN LEFT OF 310 FOR
THE REMAINDER OF THE AFTERNOON.
KLGA FCSTER COMMENTS: WINDS ARE EXPECTED TO REMAIN LEFT OF 310 FOR
THE REMAINDER OF THE AFTERNOON.
KEWR FCSTER COMMENTS: WINDS ARE EXPECTED TO REMAIN LEFT OF 310 FOR
THE REMAINDER OF THE AFTERNOON.
KTEB FCSTER COMMENTS: WINDS ARE EXPECTED TO REMAIN LEFT OF 310 FOR
THE REMAINDER OF THE AFTERNOON.
KHPN FCSTER COMMENTS: GUSTY WINDS ARE EXPECTED TO DIMINISH AROUND 00Z.
KISP FCSTER COMMENTS: GUSTY WINDS ARE EXPECTED TO DIMINISH AROUND 00Z.
OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
FRI-TUE...VFR...SUB-VFR POSSIBLE AT TIMES IN SHOWERS.
&&
.MARINE...
SCA FOR ALL WATERS INTO EARLY THIS EVENING WITH GUSTS OF 25 TO 30
KT...MAINLY NEAR SHORE. WAVES ON THE OCEAN MAY REACH 5 FT AT TIMES
AS WELL DURING THIS PERIOD. GUSTS MAY APPROACH 25 KT ONCE AGAIN
FRI AFTERNOON. OTHERWISE...RELATIVELY TRANQUIL CONDITIONS SHOULD
PREVAIL INTO THE WEEKEND. TRANQUIL CONDITIONS THEN EXPECTED
THROUGH WEDNESDAY IN A WEAK PRESSURE REGIME.
&&
.HYDROLOGY...
DRY WEATHER EXPECTED FOR NEXT FEW DAYS...THOUGH LOCALIZED AMOUNTS OF
A TENTH OR TWO OF AN INCH OF RAINFALL ARE POSSIBLE TODAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...JC
NEAR TERM...GOODMAN
SHORT TERM...JC
LONG TERM...KCS
AVIATION...BC
MARINE...JC/GOODMAN/KCS
HYDROLOGY...JCHazardous weather outlook, May 5, 3:47 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT THU MAY 5 2011 ANZ330-335-338-340-345-350-353-355-CTZ006>012-NJZ002-004-006-103>108- NYZ069>075-078>081-176>179-062000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 347 PM EDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NYZ067-068-062000- NORTHERN FAIRFIELD-ORANGE-PUTNAM- 347 PM EDT THU MAY 5 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 5, 1:15 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 115 PM EDT THU MAY 5 2011 NYZ067>075-078>081-176>179-051730- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-NORTHERN NASSAU-SOUTHERN NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 115 PM EDT THU MAY 5 2011 ...THE 2011 NEW YORK STATEWIDE TEST SEVERE WEATHER DRILL HAS BEGUN... THIS TEST DRILL IS IN SUPPORT OF NEW YORK SEVERE WEATHER AWARENESS WEEK. THIS IS A DRILL. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME. THE NATIONAL WEATHER SERVICE AND THE NEW YORK STATE DISASTER PREPAREDNESS COMMISSION REMIND YOU TO BE PREPARED FOR SEVERE WEATHER. SEVERE WEATHER CAN KILL AND INJURE SO SEVERE WEATHER WARNINGS SHOULD BE TAKEN SERIOUSLY. YOU SHOULD PREPARE FOR SEVERE WEATHER AND DEVELOP A SEVERE WEATHER SAFETY PLAN. IDENTIFY SAFE SHELTERS WHERE YOU CAN GO SHOULD SEVERE WEATHER THREATEN. THIS IS A DRILL. ADDITIONAL INFORMATION ON SEVERE WEATHER SAFETY CAN BE OBTAINED BY VISITING THE NATIONAL WEATHER SERVICE OFFICE IN UPTON AT WEATHER.GOV/NYC. GC
Nearby
Frost Advisories in New York, 2011Frost Advisories in Connecticut, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.